Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
129 Doctors are Online

Taking Lipitor for many years. Noticed significant fatigue, tiredness, sleepiness and soreness in back. What should I do?

User rating for this question
Very Good
Answered by

General & Family Physician
Practicing since : 2005
Answered : 2305 Questions
I have been taking Lipitor for many years without any problems. Recently I have been bothered by significant fatigue, sleepiness and soreness in my back and tired achey muscles especially my thigh muscles making walking difficult Balance has become markedly worse. Is it possible to develop these symptoms after taking Lipitor for a long time? If so, and I stop the Rx, how soon might I expect a recovery. I am a retired pediatrician.
Posted Tue, 13 Aug 2013 in General Health
Answered by Dr. Prasad 5 hours later
Hello Doctor,

Welcome to XXXXXXX ..

It is evident that you have side effects of statin (Lipitor). Concerning of those is muscle soreness and lower limb proximal muscle weakness. If possible, check your creatinine kinase levels. A high value of CPK will need close monitoring and specific treatment, perhaps at a medical centre.

To answer your queries specifically,

1. Yes, your symptoms especially fatigue, sore back and muscular weakness are definitely associated with 'long term' Lipitor use. Sleepiness may have developed in response to fatigability and weakness.

2. I absolutely think you need to be off Lipitor immediately. The only known treatment of statin induced myopathy is stopping the drug. You would also benefit from using CoQ10 supplements. I am unsure if your country allows self-prescription, you can discuss with your treating doctor.

I will be glad to discuss your further if needed.

Good luck doctor!!
Above answer was peer-reviewed by
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions

The user accepted the expert's answer

Ask a Doctor Now

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor